You are here: MIMS > EPrints
MIMS EPrints

2010.97: A new bound for the smallest x with \pi(x) > li(x)

2010.97: Munibah Tahir (2010) A new bound for the smallest x with \pi(x) > li(x). Masters thesis, Manchester Institute for Mathematical Sciences, The University of Manchester.

Full text available as:

PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
322 Kb


The difference \pi(x) - li(x) has been the subject of lively interest since Littlewood's theorem (1914) that \pi(x) - li(x) changes sign infinitely many times. The issue is to find an upper bound for the first crossover. Two papers on this issue were published in July 2010: Chao-Plymen, Int. J. Number Theory 6 (2010) 681-690, and Saouter-Demichel, Math. Comp. 79 (2010) 2395 - 2405. This dissertation is a very detailed analysis of these two articles. A new theorem (assuming the Riemann Hypothesis) is discovered: see Chapter 7. This theorem (assuming the Riemann Hypothesis) is the best known result.

Item Type:Thesis (Masters)
Uncontrolled Keywords:Primes, logarithmic integral, first crossover
Subjects:MSC 2000 > 11 Number theory
MIMS number:2010.97
Deposited By:Professor Roger Plymen
Deposited On:15 November 2010

Download Statistics: last 4 weeks
Repository Staff Only: edit this item